Kansas, 2024High Wind in Kansas, November 13, 2024
November 13, 2024 · NWS ICT · 1 event in 1 county or zone
Gusty winds after a frontal passage across the region produced widespread wind gusts between 40 and 55 mph. The highest wind gust was at Russell Municipal Airport where ASOS measured a 60 mph wind gust.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty winds after a frontal passage across the region produced widespread wind gusts between 40 and 55 mph. The highest wind gust was at Russell Municipal Airport where ASOS measured a 60 mph wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 13, 5:36 AM CST, 5 hours 49 minutes earlier. Its key messages:
- Showers lingering early this morning in southeast Kansas.
- Mild and dry Thursday through Saturday
- Another round of beneficial precipitation late Sunday into Monday.
Area forecast discussion, Nov 13, 5:36 AM CST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
536 AM CST Wed Nov 13 2024
.KEY MESSAGES...
- Showers lingering early this morning in southeast Kansas.
- Mild and dry Thursday through Saturday
- Another round of beneficial precipitation late Sunday into Monday.
&&
.DISCUSSION...
Issued at 122 AM CST Wed Nov 13 2024
A mid/upper trough over northeast Colorado is progged to move
eastward along the I-80 corridor before emerging over the Middle
Mississippi Valley area tonight. Showers and thunderstorms have
already developed along the pacific front and this activity
will sweep eastward through the early morning hours likely
clearing our southeast KS counties by 15-16Z. Breezy west and
northwest winds will follow the frontal passage with some 40kt
wind gusts possible in our central Kansas counties. Wind speeds
should begin to diminish after 20Z. Seasonable temperatures are
anticipated today with highs near 60. Light winds, clear
conditions and dry air will allow seasonable temperatures
tonight with lows in the 30s.
Thu-Sat...moderating temperatures are anticipated through the period
as an upper level ridge impacts the area bringing rising
heights/increasing thickness. Highs in the low to mid 60s are
anticipated on Thu with upper 60s/near 70 expected by Sat.
Sun-Tue...Another vigorous mid/upper trough is progged to dig into
the Southwest/Northern Mexico before emerging over the Southern
Rockies late in the weekend and finally impacting the Southern and
Central Plains early in the week. This system is progged to lift
negatively tilted across the area on Monday bringing another round
of beneficial precipitation to the area. Much cooler air will arrive
in the wake of this system with below average temperatures likely
as we move towards the middle of the week.
&&
.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 533 AM CST Wed Nov 13 2024
Scattered showers and thunderstorms will impact southeast Kansas
this morning before diminishing from west to east. Some MVFR
cigs this morning will gradually mix out with VFR anticipated
for all but far eastern Kansas where some uncertainty remains.
Gusty northwest winds with gusts around 40 kts will be possible
in central KS early this afternoon before winds gradually
diminish thereafter becoming light and westerly tonight.
&&
.FIRE WEATHER...
Issued at 122 AM CST Wed Nov 13 2024
Gusty northwest winds will combine with relative humidity in the
35 percent range driving the grassland fire danger into the
very high category for both Russell and Barton counties this
afternoon.
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...MWM
AVIATION...MWM
FIRE WEATHER...MWM
Hazardous weather outlook, Nov 13, 7:58 AM CST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
758 AM CST Wed Nov 13 2024
KSZ032-033-047>053-067>072-082-083-091>096-098>100-141400-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
758 AM CST Wed Nov 13 2024
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Today and Tonight
Lingering thunderstorms will exit far southeast Kansas by late
morning. The storms are not expected to be strong or severe.
Stronger northwest winds from late morning through the afternoon may
result in periods of very high grassland fire danger for parts of
central Kansas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A chance for showers and thunderstorms will return to the area on
Sunday night into Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight.
&&
For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict
High Wind, Russell
- When
- November 13, 11:25 AM CST to 11:30 AM CST
- Where
- Russell forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
A wind gust of 60 mph was measured at Russell Municipal Airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, November 13, 2024$13,000 · 4 events
- Coastal Flood in Washington, November 13, 20243 events
- Dense Fog in California, November 13, 20242 events
- High Wind in Oregon, November 13, 202456 kt wind · 2 events
- High Wind in Wyoming, November 13, 202453 kt wind · 2 events
- Heavy Rain and Winter Weather in California, November 13 to 18, 2024$4,000 · 2 events
- Blizzard and High Wind in Alaska, November 13 to 15, 202475 kt wind · 2 events
- High Wind in Nevada, November 13, 202467 kt wind · 2 events
- High Wind in Wyoming, November 13 to 14, 202465 kt wind · 2 events
- High Wind in California, November 13, 202465 kt wind · 2 events
- High Wind in Nevada, November 13, 202455 kt wind · 2 events
- Tropical Depression in Guam, November 13, 20241 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1224559.